zbMATH — the first resource for mathematics

Some estimates for the normal structure coefficient in Banach spaces. (English) Zbl 0757.46029
If \(C\) is a non-empty bounded subset of a Banach space \(X\), let \[ r(C)=\inf_{y\in C} \sup_{x\in C}\| x-y\| \] and \(N(X)=\inf\{\text{diam} C\}\), the inf taken over all closed convex sets \(C\) having \(r(C)=1\). The space \(X\) is said to have uniform normal structure if \(N(X)>1\).
In this paper estimates of \(N(X)\) related to the modulus of convexity and modulus of smoothness of \(X\) are obtained which, in particular, imply several known results concerning uniform normal structure of certain Banach spaces.

46B20 Geometry and structure of normed linear spaces
Full Text: DOI
[1] Amir D.,On Jung’s constant and related coefficients in normed linear spaces, Pacific J. Math.118 (1985), 1–15. · Zbl 0529.46011
[2] Bynum W.L.,Normal structure coefficients for Banach spaces, Pacific J. Math.86 (1980), 427–436. · Zbl 0442.46018
[3] Casini E., Maluta E.,Fixed points of uniformly lipschitzian mappings in spaces with uniformly normal structure, Nonlinear Analysis9 (1985), 103–108. · Zbl 0553.47021
[4] Gao J., Lau K.S.,On two classes of Banach spaces with uniform normal structure, (preprint). · Zbl 0757.46023
[5] Goebel K., Kirk W.A.,Topics in metric fixed point theory, (to appear). · Zbl 0708.47031
[6] James R.C.,Uniformly nonsquare Banach spaces, Annals of Math.80 (1964), 542–550. · Zbl 0132.08902
[7] Khamsi M.A.,Etude de la propriete du point fixe dans les espaces de Banach et les espaces metriques, These de Doctorat de l’Universite Paris VI, 1987.
[8] Lindenstrauss J., Tzafriri L.,Classical Banach spaces II, Function spaces, Springer-Verlag, New York, 1979. · Zbl 0403.46022
[9] Maluta E.,Uniformly normal structure and related coefficients, Pacific J. Math.111 (1984), 357–369. · Zbl 0495.46012
[10] Nördlander G.,The modulus of convexity in normed linear spaces, Ark. Math.4 (1960), 15–17. · Zbl 0092.11402
[11] Pichugov S.A.,Jung’s constant of the space L p , Mat. Zametki43 (1988), 604–614 (Russian). · Zbl 0644.46016
[12] Prus S.,A remark on a theorem of Turett, Bull. Pol. Acad. Sci.36 (1988), 9–11. · Zbl 0767.46009
[13] Pshenichnii B.N.,Necessary conditions for an extremum, M. Dekker, New York, 1971.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.